I been diagnosed with schzoaffective since I was 18 now 43 been on almost ever medicine just got put on latuda about 3 weeks ago so now I stopped it every time I took it I couldn't swallow and couldn't breath for hrs is that a reaction to the meds? I know I shouldn't stop it but just couldn't deal with not being able to breath..so my doc told me that if this doesn't work he has no choice to put me back on clozaril now that med help me a lot but the side affects are horrible so I took myself off latuda n put myself back on Saphris and doc doesn't kbow I did it so am I messing myself up by doing this on my own?
Its essential not to make any changes with your medication without asking your psychiatrist first. If you find Saphris more tolerable than Latuda you can let them know that and they would most likely be willing to transer you from one medication to the other. However since you did change the medication its best to let them know so they can follow up within their clinical discretion.
What may have happened although you can ask your psychiatrist about it more is you had as part of temporary movement disorders (extra pyramidal side effects) is a dystonic reaction. If left untreated that can be unsafe so if that happens call your psychiatrist so they can prescribe a side effect pill or tell you what the appropriate next step is. Likely they were considering Clozaril because that is the only antipsychotic that exists now that wont cause long term movement disorders and rarely causes short term ones. It does have a side effect profile of its own that can be of concern
and if not for that it would be more in use.However if you have found you can tolerate Saphris and repond to it well you can let your psychiatrist know but its essential for the future not to change medications including dosage without asking them first.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.